A 35-year-old male asked:
how do you know if tropicamide to dilate pupils at eye exam caused glaucoma ? symptoms include heaviness in eyes, mild pain, blurry vision.
2 doctor answers
Dr. Amin Ashrafzadeh answered
24 years experience Ophthalmology
Very uncommon: It is rare that tropicamide would do that, but see your ophthalmologist for a recheck!
Answered on Mar 14, 2013
Dr. Claudio Contreras answered
34 years experience Ophthalmology
Probably not: Tropicamide is a an eye medication gnerally used to dilate the pupil during an eye examination. There is a minimal risk of inducing angle closure glaucoma in patients who are predisposed to this condition. This predispostion is usually determined before the eyes are dilated. The described symptoms are consistent with the effects of tropicamide which are temporary.
Answered on Mar 30, 2013
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month